MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of seal component separation, as the shield, a clear plastic internal component of the seal, had detached from the seal.Based on the description of the event, it is likely that the reported event was caused by an asymmetrical instrument being inserted or removed through the seal in a non-axial manner.The instructions for use states, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: gastric band.Event description: complaint 1 o f 2: (b)(4).Complaint 2 of 2: (b)(4).Information received from applied medical representative via phone 15may23: during bariatric surgery procedure a component (septum) of the seal fell inside the patient during insertion of the gastric band.This is the second time that this type of incident occurred.First occurrence of this event has not been declared by the hospital.Information received from product complaint form (b)(6) 2023: during bariatric surgery procedure a component (septum) of the seal fell inside the patient during insertion of the gastric band.No clinical impact on the patient as a result of the event.Another trocar applied was used to resolve the situation.Information received from applied medical representative via email 17may23: all pieces of the septum retrieved from the patient.I think the part was torn off.The surgeon passed a gastric band at the time of the incident.Grasping forceps were used prior to the incident.The part was the septum.No internal seal components were removed or cut in order to inspect the damaged component.The same model trocar was used to resolve the situation.Information received from applied medical representative via email 22may23: the patient is fine.Type of intervention: another trocar applied (c0r47).Patient status: the patient is fine.

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17384672
Report Number2027111-2023-00530
Device Sequence Number12282707
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)250529(30)01(10)1453600
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1453600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTRIC BAND
Patient SexUnknown